Metoprolol

So I was taking metoprolol 12.5mg (as needed) for svt my ep told me to completly stop taking them just like that. I told him the label specificaly says do not do that and he was like blah blah blah your fine! You can stop why do doctors do this?? Why cant they explain the entire thing that's what they get paid for!!!!! Ughhh anyone know about it and why its ok to stop taking suddenly

Last edited by

4 Replies

oldestnewest
  • This is my experience with it, I've no idea whether my cardiologist had it right but I seem to be able to stop/start Metoprolol abruptly without any problem.

    I was given Metoprolol in hospital when I was in fast AF when they'd tried lots of other things, they used it to give me rate control (and it did bring heart rate down to <100, although still in a flutter not NSR). My cardiologist told me he had used that one because it was quickly reversible. This is very important for me as I usually have a resting heart rate in the 40s and when it decides to convert back to NSR I have to stop the Metoprolol immediately.

    I am routinely on Propafenone a rhythm control drug but still get fast AF episodes and rather than check in A&E I take Metoprolol to give me a safe rate until it converts back to NSR (this can be days/weeks) and I'm usually in a flutter. I always stop the Metoprolol immediately otherwise my heart rate would be silly in the 30s and I would be very symptomatic. I haven't noticed any problems with taking and stopping abruptly. Although the times I am taking it I find it makes me sluggish and tired and I'm glad when I can stop it.

    When I was in hospital they put me on a lower dose at first. When I take it is a 50mg twice a day, so this is a lot more than you.

    When I wrote to my EP I explained what I was doing and he said carry on until my ablation.

    I also accidently took 2 tablets one morning in error and this didn't cause any problems (I did check with GP and internet) as it says it is a slow release drug which might also be the reason it's ok to stop suddenly.

    Hope this helps.

    Keep well.

    Jo

  • I can't answer the 'is it safe to stop' bit...but would like to agree with you and say how annoying this is.....we NEED explanations and reassurance......not just blah blah as you put it. I wish they would realise what a scarey condition this can be and how we need to know we are doing the right thing and trying to take care of ourselves and do the right thing!!!

  • Wow! You look way too young to have these challenges. I'm sorry to hear it...depression and morale is well understated; don't be afraid :)

  • Thank you all!!!! :)

You may also like...